advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:
Please help! I am a 26 year old female. I was diagnosed with diabetes at the age of 3. My diabetes is well-controlled, but I have lumps (large) at my injection sites that drive me crazy. I understand that this occurs since insulin is a growth hormone, but I cannot believe that there isn't something that I can do, or a drug that I can take to inhibit this growth. I'm driving my endocrinologist nuts over this, and I'm sick of him not taking me seriously. What can I do?

Answer:
We're not sure what the problem is. Two possibilities to mention for sure: are you injecting into or away from the current lumps? Or are you still on animal-based insulin products?

Clearly, the lumps will get worse if you continue to inject directly into the lumps. Sometimes people continue to inject into the lumps because it's painless, but it sure aggrevates the situation. Our advice is to find spots to inject that aren't lumpy. Sometimes if you let an area of skin "rest" for a while, the lumps will shrink somewhat.

And the older animal-based insulins had more tendency to cause lumps (lipohypertrophy) and pits (lipoatrophy). If you're still on one of them, switch!

We're unaware of any drugs to counteract this tendency to lipohypertrophy (other than using the purest insulin product possible).

Original posting 12 Mar 96

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:08:52
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.